Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 14, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 30, 2014, 6:40 PM EDT for 5 counties in New York; Berkshire County, Massachusetts. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2014, 6:40 PM EDT (22:40 UTC)
- Expired
- May 30, 2014, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 62 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 6:45 PM EDT | TSTM WND DMG | 2 Ese Valatie, NY | TREES DOWN NEAR SHADOW CHURCH LANE. |
| May 30, 6:48 PM EDT | TSTM WND DMG | Catskill, NY | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS51 KALY 302240
SVRALY
MAC003-NYC021-027-039-083-111-302330-
/O.NEW.KALY.SV.W.0014.140530T2240Z-140530T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
640 PM EDT FRI MAY 30 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...HUDSON...CHATHAM...
NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF RHINEBECK...
EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...HUNTER...CATSKILL...
SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...SAUGERTIES...KINGSTON...
WESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREAT BARRINGTON...
* UNTIL 730 PM EDT
* AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STEPHENTOWN TO CHATHAM TO
COXSACKIE TO 9 MILES WEST OF COXSACKIE...OR ALONG A LINE EXTENDING
FROM 6 MILES EAST OF NASSAU TO CHATHAM TO 10 MILES NORTH OF HUDSON
TO 12 MILES NORTHWEST OF CATSKILL...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW LEBANON AND NORTH-SOUTH LAKE CAMPGROUND BY 645 PM EDT...
KENNETH L WILSON CAMPGROUND...HUDSON...AUSTERLITZ AND ATHENS BY 650
PM EDT...
LENOX...HIGH FALLS...WOODSTOCK AND WEST HURLEY BY 655 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4204 7350 4199 7350 4180 7353 4179 7427
4240 7423 4244 7385 4243 7366 4264 7332
4227 7325 4217 7326 4212 7328 4209 7333
4208 7344
TIME...MOT...LOC 2240Z 318DEG 36KT 4248 7345 4235 7357
4236 7375 4233 7396
$$1 follow-up statement
317
WWUS51 KALY 302302
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
702 PM EDT FRI MAY 30 2014
NYC083-302312-
/O.CAN.KALY.SV.W.0014.000000T0000Z-140530T2330Z/
RENSSELAER NY-
702 PM EDT FRI MAY 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RENSSELAER
COUNTY IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4204 7350 4199 7350 4180 7353 4179 7427
4219 7424 4224 7395 4232 7375 4248 7333
4225 7325 4217 7326 4212 7328 4209 7333
4208 7344
TIME...MOT...LOC 2302Z 318DEG 36KT 4233 7351 4225 7366
4217 7387 4214 7404
$$
MAC003-NYC021-027-039-111-302330-
/O.CON.KALY.SV.W.0014.000000T0000Z-140530T2330Z/
BERKSHIRE MA-GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
702 PM EDT FRI MAY 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR COLUMBIA...NORTHERN DUTCHESS...NORTHEASTERN ULSTER...SOUTHEASTERN
GREENE AND SOUTHWESTERN BERKSHIRE COUNTIES...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOORHOUSE CORNER TO BRICK
TAVERN TO CAUTERSKILL TO NORTH-SOUTH LAKE CAMPGROUND...OR ALONG A
LINE EXTENDING FROM CHATHAM TO HUDSON TO CATSKILL TO 8 MILES EAST OF
HUNTER...MOVING SOUTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST STOCKBRIDGE CENTER...ROCKDALE MILLS...ZENA AND WINCHELL BY 710
PM EDT...
VAN DEUSENVILLE...WILLIAMSVILLE...HOUSATONIC AND RISINGDALE BY 715
PM EDT...
BELCHER SQUARE AND WILBUR BY 720 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4204 7350 4199 7350 4180 7353 4179 7427
4219 7424 4224 7395 4232 7375 4248 7333
4225 7325 4217 7326 4212 7328 4209 7333
4208 7344
TIME...MOT...LOC 2302Z 318DEG 36KT 4233 7351 4225 7366
4217 7387 4214 7404
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 4:35 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 30, 4:35 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT FRI MAY 30 2014 .SYNOPSIS... A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE SOUTH AND EAST OF THE REGION OVERNIGHT...ALLOWING ANY SHOWERS AND THUNDERSTORMS TO END EARLY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST OVER THE WEEKEND. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE COULD BRING ISOLATED SHOWERS TO AREAS MAINLY EAST OF THE HUDSON RIVER SATURDAY. OTHERWISE...FAIR WEATHER...AND WARMER TEMPERATURES ARE EXPECTED FOR SUNDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 430 PM EDT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE OCCURRING FOR MOST AREAS NEAR AND NORTH OF INTERSTATE 90...WITH LESS COVERAGE FURTHER SOUTH. THE COMBINATION OF INCREASING LOW LEVEL LIFT FROM A COLD FRONT APPROACHING FROM THE NORTH...AND FAIRLY STRONG MID/UPPER LEVEL DYNAMICS WITH THE APPROACH OF A STRONG SHORTWAVE OVER SOUTHERN QUEBEC...HAS ALLOWED THE AREAL COVERAGE OF SHOWERS AND SOME TSTMS TO INCREASE ACROSS NORTHERN AREAS...DESPITE FAIRLY LIMITED INSTABILITY WITH SBCAPES GENERALLY IN THE 250-500 J/KG RANGE. THE PRESENCE OF A STRONG UPPER LEVEL JET MAX TRANSLATING SOUTH SOUTHEAST ACROSS THE EASTERN GREAT LAKES REGION HAS ALSO GREATLY CONTRIBUTED TO SYNOPTIC SCALE ASCENT...WITH MUCH OF EASTERN NYS WITHIN THE LEFT EXIT REGION OF THIS JET MAX. AS THE AFOREMENTIONED FEATURES CONTINUE SETTLING SOUTHWARD OVER THE NEXT 1-3 HOURS...THE AREAL COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL ALSO INCREASE FROM N TO S. STILL CAN NOT RULE OUT AT LEAST SOME SMALL HAIL AND GUSTY WINDS WITHIN ANY TALLER CONVECTIVE ELEMENTS...THROUGH EARLY THIS EVENING. EVENTUALLY...THE COMBINATION OF DECREASING INSTABILITY...AND WEAK SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SHOULD ALLOW THE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS TO DECREASE RAPIDLY AFTER 8-10 PM...LAST ACROSS THE MID HUDSON VALLEY AND NW CT. ANOTHER COMPACT SHORTWAVE MAY ALSO ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS TO PERSIST UNTIL AROUND MIDNIGHT FOR PORTIONS OF THE UPPER HUDSON VALLEY AND EASTERN MOHAWK VALLEY. SOME CLEARING IS EXPECTED LATER TONIGHT. WITH LIGHT WINDS...SOME PATCHY FOG MAY DEVELOP IN AREAS WHICH RECEIVED RAINFALL TODAY. MIN TEMPS SHOULD FALL INTO THE 40S IN MOST AREAS...EXCEPT AROUND 50 CLOSE TO THE IMMEDIATE CAPITAL REGION AND MID HUDSON VALLEY. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... SATURDAY...ADDITIONAL UPPER LEVEL ENERGY SPILLING SOUTH/SOUTHWEST ACROSS WESTERN NEW ENGLAND MAY ALLOW FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS TO DEVELOP...MAINLY FOR AREAS EAST OF THE HUDSON RIVER VALLEY. INSTABILITY APPEARS EVEN MORE LIMITED THAN TODAY...AND SYNOPTIC LIFT SHOULD BE WEAKER...SO WILL NOT MENTION ANY THUNDER AT THIS TIME. OTHERWISE...THERE SHOULD BE SUNSHINE TO START THE DAY IN MOST AREAS...ESP NEAR AND WEST OF THE HUDSON RIVER. MAX TEMPS SHOULD REACH THE UPPER 60S TO LOWER 70S IN MOST AREAS...ALTHOUGH MAY REMAIN A BIT COOLER ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND WHERE CLOUDS AND SOME SHOWERS MAY PERSIST. IT ALSO MAY BE A BIT BREEZY AT TIMES SATURDAY...AS THE LOW LEVEL GRADIENT TIGHTENS A BIT WITH LOW PRESSURE DEVELOPING OFF THE SOUTHEAST NEW ENGLAND COAST...AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME WIND GUSTS OF 20-25 MPH OR EVEN HIGHER COULD OCCUR AT TIMES SAT AFTERNOON...ESP ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/LAKE GEORGE REGION AS THE NORTH/NORTHEAST FLOW BECOMES CHANNELED. SAT NT-SUN NT...ANY CLOUDS/LINGERING SHOWERS SHOULD QUICKLY END SAT EVE. HIGH PRESSURE WILL THEN DOMINATE FOR LATER SAT NT INTO SUN EVENING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RATHER CHILLY TEMPS SAT NT/SUN AM...WITH WIDESPREAD 40S EXPECTED...WITH EVEN SOME UPPER 30S POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW ENGLAND...THE EASTERN CATSKILLS...AND THE ADIRONDACKS. AT THIS TIME...NO FROST HEADLINES ARE PLANNED...BUT CAN NOT RULE OUT SOME PATCHY FROST LATE SAT NT ACROSS PORTIONS OF EASTERN BENNINGTON/WESTERN WINDHAM/EASTERN BERKSHIRE CO...AND PERHAPS INTO HIGHER ELEVATIONS OF THE CENTRAL TACONICS. SUN MAX TEMPS SHOULD REACH 75-80 IN MOST VALLEYS...AND UPPER 60S TO LOWER 70S ACROSS HIGHER ELEVATIONS. FOR SUN NT...SOME MID LEVEL CLOUDS MAY ARRIVE FROM THE NORTHWEST IN ADVANCE OF A STRONG SURGE OF WARMTH AND MOISTURE. EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 50S IN MOST VALLEY AREAS...AND 45-50 ACROSS HIGHER ELEVATIONS ACROSS THE ADIRONDACKS AND WESTERN NEW ENGLAND. && .LONG TERM /MONDAY THROUGH FRIDAY/... THIS WILL BE A GENERALLY WET PERIOD...THAT IMPROVES TOWARD THE END. LOW PRESSURE FROM THE NORTHERN PRAIRIE WILL DEEPEN AS IT HEADS UP ACROSS THE NORTHERN GREAT LAKES...AND NORTHEAST THROUGH CENTRAL ONTARIO AND QUEBEC PROVINCES THROUGH WEDNESDAY. A SECONDARY LOW WILL DEVELOP ALONG THE COLD FRONT THAT WILL EXTEND SOUTHWEST OF THE LOW...HEADING EAST ACROSS THE MID-ATLANTIC REGION THROUGH LATE TUESDAY. THIS LOW WILL PASS JUST SOUTH OF CAPE COD...DRAGGING A COLD FRONT BEHIND IT SOUTH TO THE VIRGINIAS ON THURSDAY...WHERE IT WILL BECOME STATIONARY FOR THE REMAINDER OF THE PERIOD. ENOUGH HIGH PRESSURE RIDGING WILL TAKE HOLD FROM JAMES BAY TO NEW YORK AND WESTERN NEW ENGLAND TO KEEP THINGS MAINLY DRY THURSDAY NIGHT AND FRIDAY...BUT WITH ONLY PARTIAL SUNSHINE. NORTH ATLANTIC WRAPAROUND BEHIND THE SECONDARY LOW MAY HELP PROVIDE FAR NORTHERN PORTIONS OF THE NORTHERN ZONES WITH A FEW DAYTIME-HEATING-INDUCED SHOWERS FROM WIDELY SCATTERED CELLS. BUT THE GREATEST CHANCE FOR SIGNIFICANT RAINFALL WILL OCCUR TUESDAY NIGHT AND WEDNESDAY. HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL BE IN THE 70S AND LOWER 80S...WITH SOME UPPER 60S HIGHS POSSIBLE IN THE HIGH PEAKS OF THE ADIRONDACKS AND GREENS AFTER MONDAY. LOW TEMPERATURES WILL BE MAINLY FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY NIGHTS. COOLER MARINE AIR WILL RESULT IN WEDNESDAY NIGHT LOWS FROM THE LOWER 50S IN PORTIONS OF THE ADIRONDACKS AND GREENS...TO AROUND 60 DEGREES DOWN THE HUDSON VALLEY. THURSDAY NIGHT WILL BE A LITTLE COOLER STILL...WITH LOWS FROM AROUND 50 DEGREES IN THE ADIRONDACK HIGH PEAKS...TO THE UPPER 50S DOWN THE HUDSON VALLEY. NORMAL HIGH AND LOW TEMPERATURES IN ALBANY FOR THE FIRST WEEK IN JUNE ARE MID 70S AND MID 50S...RESPECTIVELY. && .AVIATION /21Z FRIDAY THROUGH WEDNESDAY/... MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOME OCCASIONAL MVFR VISIBILITIES ASSOCIATED WITH SCATTERED SHOWERS...BEFORE MVFR/IFR FOG DEVELOPS LATE TONIGHT AS HIGH PRESSURE BUILDS ACROSS THE REGION. THIS AFTERNOON...SCATTERED SHOWERS...AND PERHAPS A FEW RUMBLES OF THUNDER...WILL OCCUR THROUGHOUT THE AFTERNOON HOURS ACROSS THE REGION. HAVE LEFT THE PREVAILING GROUPS AT VCSH AT THIS TIME...AND INTRODUCED TEMPO GROUPS BETWEEN 18Z-22Z TO ACCOUNT FOR ANY MVFR CONDITIONS ASSOCIATED WITH THESE SHOWERS. ALTHOUGH THE THUNDERSTORM PROBABILITY CONTINUES TO REMAIN LOW...ANY THUNDERSTORM THAT DOES DEVELOP AND MOVE OVER THE TAF SITES WILL HAVE THE CAPABILITY OF PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. OUTSIDE OF ANY SHOWERS...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 6-12 KNOTS. TONIGHT INTO SATURDAY...SHOWERS WILL END FROM NORTH TO SOUTH THIS EVENING...AFTER PROVIDING SOME ADDITIONAL LOW-LEVEL MOISTURE. HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AS WELL ALLOWING FOR DIMINISHING WINDS AND CLEARING SKIES. COMBINED WITH THE LOW-LEVEL MOISTURE AND A STABLE BOUNDARY LAYER PROFILE...THERE WILL BE AN INCREASING THREAT FOR MVFR/IFR FOG...ESPECIALLY AT KGFL AND KPSF. FOG IS EXPECTED TO BE SHALLOW AT KALB AND KPOU BUT DEPENDING ON HOW MUCH RAIN OCCURS THIS AFTERNOON/EVENING...IFR FOG WILL BE POSSIBLE AT THESE SITES AS WELL AND WILL CONTINUE TO MONITOR WITH ADDITIONAL TAF ISSUANCES. WINDS WILL BE LIGHT AND VARIABLE TONIGHT BEFORE BECOMING NORTHERLY AT 6-12 KNOTS. VFR CONDITIONS WILL RETURN AFTER 12Z SATURDAY AS SCATTERED STRATOCUMULUS AROUND 5 KFT FORM WITH DAYTIME HEATING TO END THE TAF PERIOD. OUTLOOK... SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX. SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. && .FIRE WEATHER... THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH THIS EVENING. ADDITIONAL ISOLATED SHOWERS WILL BE POSSIBLE SATURDAY AFTERNOON FOR AREAS MAINLY EAST OF THE HUDSON RIVER. OTHERWISE...GENERALLY FAIR CONDITIONS WILL PREVAIL THROUGH SUNDAY. THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD DEW FORMATION EXPECTED. THE RH WILL THEN FALL INTO THE 35-45 PERCENT RANGE SAT AFTN...THEN INCREASE TO 90-100 PERCENT AGAIN FOR SAT NT/SUN AM...WITH WIDESPREAD DEW FORMATION LIKELY AGAIN. WINDS WILL BE NORTH TO NORTHEAST AT 5-15 MPH THIS EVENING...THEN MAINLY UNDER 5 MPH LATE TONIGHT. NORTH TO NORTHEAST WINDS WILL INCREASE TO 10-20 MPH SATURDAY...THEN SHOULD BECOME LIGHT/VARIABLE FOR SAT NT. && .HYDROLOGY... RAINFALL AMTS THROUGH THIS EVENING WILL GENERALLY AVERAGE UNDER ONE QUARTER OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS COULD OCCUR. ADDITIONAL RAINFALL AMTS ON SAT SHOULD GENERALLY BE UP TO ONE TENTH OF AN INCH. THESE RAINFALL AMTS SHOULD HAVE NEGLIGIBLE EFFECTS ON AREA RIVERS AND STREAMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...KL NEAR TERM...KL SHORT TERM...KL LONG TERM...ELH AVIATION...IRL FIRE WEATHER...KL HYDROLOGY...KL
Hazardous weather outlook, May 30, 4:38 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 438 PM EDT FRI MAY 30 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-311100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 438 PM EDT FRI MAY 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. THUNDERSTORMS SHOULD MOVE FROM NORTH...TO SOUTH AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 30, 6:07 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 1 W WEST MIDDLEBURGH 42.60N 74.37W
05/30/2014 E1.00 INCH SCHOHARIE NY PUBLIC
PUBLIC REPORT
&&
EVENT NUMBER ALY1400072
BGMLocal storm report, May 30, 6:19 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG MENANDS 42.69N 73.73W
05/30/2014 ALBANY NY LAW ENFORCEMENT
*** 1 INJ *** TREE DOWN ON VEHICLE. A MINOR INJURY WITH
CUT ON HAND.
&&
EVENT NUMBER ALY1400073
BGMLocal storm report, May 30, 6:20 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG DELMAR 42.62N 73.83W
05/30/2014 ALBANY NY FIRE DEPT/RESCUE
WIRES DOWN.
&&
EVENT NUMBER ALY1400074
BGMLocal storm report, May 30, 6:26 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 S TROY 42.69N 73.68W
05/30/2014 RENSSELAER NY FACEBOOK
LARGE TREE BRANCHES DOWN NEAR STADIUM AND HVCC
&&
EVENT NUMBER ALY1400075
BGMLocal storm report, May 30, 6:30 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG SLINGERLANDS 42.63N 73.86W
05/30/2014 ALBANY NY FACEBOOK
TREE ON HOUSE ON MCCORMICK RD
&&
EVENT NUMBER ALY1400076
BGMLocal storm report, May 30, 6:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
632 PM EDT FRI MAY 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG TROY 42.73N 73.68W
05/30/2014 RENSSELAER NY PUBLIC
LARGE TREE BRANCHES DOWN. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY1400077
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:52 PM EDT | Special Weather Statement | ALY | Montgomery | 23 min |
| May 30, 2:13 PM EDT | Special Weather Statement | ALY | Montgomery | 32 min |
| May 30, 2:40 PM EDT | Special Weather Statement | ALY | Saratoga | 35 min |
| May 30, 2:59 PM EDT | Special Weather Statement | ALY | Fulton | 31 min |
| May 30, 3:18 PM EDT | Special Weather Statement | ALY | Saratoga | 27 min |
| May 30, 3:50 PM EDT | Special Weather Statement | ALY | Montgomery | 25 min |
| May 30, 4:17 PM EDT | Special Weather Statement | ALY | Saratoga | 43 min |
| May 30, 4:48 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 42 min |
| May 30, 4:51 PM EDT | Special Weather Statement | ALY | Montgomery | 24 min |
| May 30, 5:07 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Schenectady, Schoharie | 53 min |
| May 30, 5:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Montgomery, Schenectady, Schoharie | 39 min |
| May 30, 5:59 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady | 46 min |
| May 30, 6:05 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Dutchess, Greene, Schoharie, Ulster | 55 min |
| May 30, 7:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.